Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Hooked on ephedra

Posted by AndrewB on April 5, 2000, at 21:20:54

In reply to Hooked on ephedra, posted by Leonora on April 5, 2000, at 17:44:58

Leonora,

Thanks for your ephedra warning. It sounds like a nasty thing to get habituated to. I have no medical training but I'll give you my opinion never the less on what may help you get off the stuff. Your andrenergic receptors have become less sensitive to stimulation due to the constant use of ephedra or possibly you just have norepinephrine depletion. Presumably if you quit cold turkey your body will eventually readjust, meanwhile you will be foggy headed and tired. If you can't handle cold turkey, a possibility is to start taking a norepinephrine boosting medicine like wellbutrin or reboxetine and once the medicine kicks in you probably could go off ephedra without withdrawel symptoms. Then presumably after awhile you could go off the medicine itself. By the way, people whose depression or poor energy or poor concentration are helped by ephedra, albeit temporarily, may have a good response to reboxetine or wellbutrin.

------------------------------------------------
http://www.mapoison.org/ctr/9607ephedra.html

CLINICAL TOXICOLOGY REVIEW Vol. 18, No. 10 July 1996
Clinical Toxicology Review is published monthly by the Massachusetts Poison Control System

EPHEDRA

Ephedrine is a sympathomimetic drug that stimulates both a- and B-adrenergic receptors. In addition to its direct effects, ephedrine also releases norepinephrine from its storage sites. When used in therapeutic doses, ephedrine primarily has respiratory and cardiovascular effects. Ephedrine acts as a bronchial smooth muscle relaxant by stimulating B2-adrenergic receptors. Positive inotropic effects of ephedrine are due to the stimulation of B1-adrenergic receptors in the heart. Ephedrine can have variable effects on the vasculature and can cause either vasodilation through stimulation of the B2-adrenergic receptors or vasoconstriction through stimulation of the a1-adrenergic receptors. The administration of therapeutic doses of ephedrine typically results in cardiac stimulation and an elevated systolic and diastolic blood pressure. However, when ephedrine is administered more frequently or for prolonged periods of time, tachyphylaxis to its effects on the heart, vasculature and bronchial smooth muscle may be observed. Depletion of norepinephrine stores by ephedrine is believed to be responsible for the tachyphylaxis that develops to the cardiac and pressor effects. However, this mechanism is not responsible for the decreased response of bronchial smooth muscle to ephedrine.(10
---------------------------------------------------------------------


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:AndrewB thread:28995
URL: http://www.dr-bob.org/babble/20000401/msgs/29022.html